MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381044
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date additional information was received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that the needle partially retracted.Upon insertion, tech went retract stilet, which would not retract.Response received on 3-mar-2026: does the needle fail to retract? yes if yes, does the needle partially retract, slowly retract, or not retract at all? we have all 3 occurrences happen.Is there any visible catheter damaged when it appears to be caught on the needle? nothing visible is there any harm/serious injury to patient? no additional information received on 17-mar-2026: i was made aware that techs had experienced all 3 issue with the needle.I unfortunately was away from the site when the first 2 occurrences happened.
 
Additional Manufacturer Narrative
The complaint of retraction issues was confirmed from the representative 18g insyte autoguard bc devices that were received in sealed unit packaging from lot #5156125.The investigation of those samples was documented in the investigation for the event from 17feb26.The lot number and samples of the other affected units that experienced needle partial retraction, slow retraction and no retraction were not provided for the investigation.Due to a trend of similar complaints, actions were taken to address these issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24648606
Report Number1710034-2026-00299
Device Sequence Number15901942
Product Code FOZ
UDI-Device Identifier00382903810444
UDI-Public(01)00382903810444
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381044
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown